MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW RA CATH KIT: 20 GA X 1 3/4 IN; WIRE, GUIDE, CATHETER

ARROW INTERNATIONAL LLC ARROW RA CATH KIT: 20 GA X 1 3/4 IN; WIRE, GUIDE, CATHETER
Catalog Number ASK-04020-ATH
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: "crna accessed artery, had blood flow.Could not advance catheter.It did not move, felt stuck to the whole device.Pulled everything out.Needle was disengaged and sheared.She successfully replaced with a another device." there was no reported patient harm or consequence.
 
Additional Manufacturer Narrative
(b)(4).Awareness date was corrected to 17may2024 due to an additional complaint request by the investigation engineer on 17apr2024.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The actual device was not returned; however, the customer provided two photos for analysis.The complaint of the needle cannula separating from the needle hub was confirmed based on visual analysis of the customer photos.The photos show the proximal end of the needle cannula separated from the needle hub.The appearance of the damage is consistent with a manufacturing defect.Manufacturing was contacted as a part of this complaint investigation.They stated that the observed defect in the customer photo is a manufacturing issue during the assembly process.A device history record review was performed, and no relevant findings were identified.The instructions-for-use (ifu) provided with this kit warns the user, "precaution: if resistance is encountered during guidewire advancement do not force feed, withdraw entire unit and attempt new puncture.Warning: do not use excessive force in removing catheter.If resistance is met on removal , stop and follow institutional policies and procedures for difficult to remove catheters." the customer report of the needle cannula separating from the needle hub was confirmed by visual inspection of the customer supplied photos.The photos show the proximal end of the needle cannula separated from the needle hub.Based on the appearance of the damage, manufacturing likely caused or contributed to the event.A non-conformance was initiated to further investigate this issue.Teleflex will continue to monitor and trend for reports of this nature.Corrected data: section b.3.Corrected to 29-feb-2024.

Brand Name
ARROW RA CATH KIT: 20 GA X 1 3/4 IN
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19215189
Report Number9680794-2024-00441
Device Sequence Number15503419
Product Code DQX
UDI-Device Identifier10801902164244
UDI-Public10801902164244
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K810675
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date12/31/2024
Device Catalogue NumberASK-04020-ATH
Device Lot Number33F23K0784
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/30/2024
Supplement Report FDA Received Date05/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown